If you need an accessible version of this item please contact JSTOR User Support

Minimum Variance Estimation Without Regularity Assumptions

Douglas G. Chapman and Herbert Robbins
The Annals of Mathematical Statistics
Vol. 22, No. 4 (Dec., 1951), pp. 581-586
Stable URL: http://www.jstor.org/stable/2236927
Page Count: 6
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Minimum Variance Estimation Without Regularity Assumptions
Preview not available

Abstract

Following the essential steps of the proof of the Cramér-Rao inequality [1, 2] but avoiding the need to transform coordinates or to differentiate under integral signs, a lower bound for the variance of estimators is obtained which is (a) free from regularity assumptions and (b) at least equal to and in some cases greater than that given by the Cramer-Rao inequality. The inequality of this paper might also be obtained from Barankin's general result [3]. Only the simplest case--that of unbiased estimation of a single real parameter--is considered here but the same idea can be applied to more general problems of estimation.

Page Thumbnails

  • Thumbnail: Page 
581
    581
  • Thumbnail: Page 
582
    582
  • Thumbnail: Page 
583
    583
  • Thumbnail: Page 
584
    584
  • Thumbnail: Page 
585
    585
  • Thumbnail: Page 
586
    586